Alert archive / Colorado / Frost Advisories in 2025
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 14, 2025, 1:35 AM MDT for 4 counties in Colorado. It took effect at Sep 15, 2025, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2025, 1:35 AM MDT (07:35 UTC)
- In effect from
- Sep 15, 2025, 3:00 AM MDT
- Expired
- Sep 15, 2025, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 7.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS75 KPUB 140735 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 135 AM MDT Sun Sep 14 2025 COZ070-071-141545- /O.NEW.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ /O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including La Jara, Sanford, Blanca, San Luis, Monte Vista, Manassa, Antonito, Fort Garland, and Alamosa 135 AM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...For the first Frost Advisory, temperatures as low as 31 will result in frost formation. For the second Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...For the first Frost Advisory, until 9 AM MDT this morning. For the second Frost Advisory, from 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub MG
6 follow-up statements
205 WWUS75 KPUB 141508 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 908 AM MDT Sun Sep 14 2025 COZ070-071-142315- /O.EXP.KPUB.FR.Y.0002.000000T0000Z-250914T1500Z/ /O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Alamosa, Fort Garland, Blanca, La Jara, San Luis, Antonito, Manassa, Sanford, and Monte Vista 908 AM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... ...FROST WHICH WAS IN EFFECT FOR EARLIER THIS MORNING HAS EXPIRED... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
305 WWUS75 KPUB 141541 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 941 AM MDT Sun Sep 14 2025 COZ070-071-142345- /O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Alamosa, Fort Garland, Blanca, La Jara, San Luis, Antonito, Manassa, Sanford, and Monte Vista 941 AM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
168 WWUS75 KPUB 142048 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 248 PM MDT Sun Sep 14 2025 COZ070-071-150500- /O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Alamosa, Fort Garland, Blanca, La Jara, San Luis, Antonito, Manassa, Sanford, and Monte Vista 248 PM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
105 WWUS75 KPUB 150427 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1027 PM MDT Sun Sep 14 2025 COZ070-071-151230- /O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Fort Garland, Manassa, Blanca, Monte Vista, Alamosa, Sanford, Antonito, La Jara, and San Luis 1027 PM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub MG
624 WWUS75 KPUB 151153 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 553 AM MDT Mon Sep 15 2025 COZ070-071-151500- /O.CON.KPUB.FR.Y.0003.000000T0000Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including San Luis, Fort Garland, Antonito, Blanca, Monte Vista, La Jara, Manassa, Alamosa, and Sanford 553 AM MDT Mon Sep 15 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Ehr
435 WWUS75 KPUB 151521 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 921 AM MDT Mon Sep 15 2025 COZ070-071-151630- /O.EXP.KPUB.FR.Y.0003.000000T0000Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Monte Vista, Sanford, Blanca, Fort Garland, La Jara, San Luis, Manassa, Antonito, and Alamosa 921 AM MDT Mon Sep 15 2025 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed and the threat for frost across the San Luis Valley has ended. $$ Visit us at http://www.weather.gov/pub MW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 13, 11:19 PM MDT, 2 hours 16 minutes earlier. Its key messages:
- Scattered storms expected this evening, some strong (especially far east).
- Some frost possible tonight and tomorrow night San Luis Valley.
- Dry and warm tomorrow.
Area forecast discussion, Sep 13, 11:19 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 PM MDT Sat Sep 13 2025 .KEY MESSAGES... - Scattered storms expected this evening, some strong (especially far east). - Some frost possible tonight and tomorrow night San Luis Valley. - Dry and warm tomorrow. && .SHORT TERM /THROUGH SUNDAY/... Issued at 203 PM MDT Sat Sep 13 2025 Currently... Loyd of scattered showers over the higher terrain early this afternoon. A cluster was noted over the southern mtns and pushing onto the southern I-25 corridor while a stronger line (some severe and confirmed tornadic) was noted over the CO/UT border. Isolated activity was developing over the far eastern plains. Rest of today...lots of deep layer shear (40-60 knts bulk) is over the region, however CAPE is also noted, but is relatively meager (500-1000J/kg). Nonetheless, strong cores were developing over the region so some of these storms will likely become strong to severe over all of the region later this afternoon. Will have to watch areas which are getting sun early this afternoon and dwpts over the plains are well into the 50s, so if better cape can be realized then the chances of severe will increase. Overall, better forcing is expected to lift out of the region by early to mid evening, and this, along with increasing CIN, will allow storms to quickly decrease in coverage over the region For tonight, the only sensible weather concern is the chance of frost over the San Luis Valley, and a frost advisory is in effect for most of the valley for late tonight into early tomorrow morning. Tomorrow, except of some very isolated showers, tomorrow is going to be a mostly sunny and a bit cooler day over the region. Tomorrow night, we may see a continued threat of patchy frost over the San Luis Valley. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 327 AM MDT Sat Sep 13 2025 Sunday Night and Monday.. Our flow aloft transitions from zonal Monday morning to southwesterly by the end of the day, as our next Low begins to take shape over the northern Rockies. This will mean a bit of a warmup from Sunday's temperatures as we head into Monday, with daytime highs returning to slightly above normal. Highs in the 70s are expected over mountain valleys, with 80s over much of the plains, and a few low 90s over the Lower Arkansas River Valley. Showers and thunderstorms are not expected on Monday. Winds will be mainly light and terrain driven, and critical fire weather conditions are not expected. Tuesday Onwards.. Models are beginning to show more alignment with the mid-week system, though there is still a good deal of uncertainty on timing with the Low itself. Newest model runs do show that we stay warm/above normal for Tuesday as southwest flow ahead of the system persists. Shortwaves embedded in the approaching trough also look to combine with enough moisture to bring showers and thunderstorms back to the forecast by Tuesday afternoon, though coverage looks to be fairly isolated and mainly tied to the mountains. The cold front looks to arrive somewhere in the late Tuesday or Wednesday timeframe as the low passes to our north, cooling us back down to below normal temperatures for both Wednesday and Thursday. Showers and thunderstorms look to be possible again on Wednesday, decreasing in coverage and intensity by Thursday as the low scoots east into the northern plains. Clearing conditions and northwest flow behind the system could lead to a chilly morning on Thursday. Ridging looks to build in for Friday and Saturday, along with the potential for more near normal highs. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1119 PM MDT Sat Sep 13 2025 A couple CAMs and the 00z NAM suggest some wrap-around showers near/just north of KCOS Sun morning 09z-15z, but with bulk of model guidance pointing to dry conditions, will continue with VFR cigs through the night, but no precip. Also seeing a few hints of some brief fog at KALS 11z-15z, though again chance looks too low(10-20 percent) to include in the taf at this point. On Sun, drier air spreads into the area, suppressing convection, with VFR conditions all taf sites through the day. Surface gradient will keep a north wind for much of the day, with a late switch to more typical upslope/upvalley wind at KCOS and KPUB after 22z. && .PUB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Sunday for COZ070-071. && SHORT TERM...HODANISH LONG TERM...EHR AVIATION...PETERSEN
Hazardous weather outlook, Sep 13, 7:05 PM MDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 705 PM MDT Sat Sep 13 2025 COZ058>089-093>099-150115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 705 PM MDT Sat Sep 13 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Scattered showers and thunderstorms will gradually diminish through the evening, ending at most locations by midnight. Lightning, brief heavy rainfall and gusty winds to 45 mph will be the main hazards from any stronger storms this evening. Areas of frost are expected later tonight over the San Luis Valley. .DAYS TWO THROUGH SEVEN...Sunday through Friday Frost will be possible across portions of the San Luis Valley early Monday morning. Showers and thunderstorms return to the forecast for Tuesday and Wednesday, mainly over and near the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/EHR
Nearby
Frost Advisories in Colorado, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.